I avoided taking my medications for 8 years because the side effects (lethargy and sexual) made life unbearable and I choose to be in denial and take no meds. Now I was hospitalized recently and read about bipolar and am no longer in denial, but I just can't live with those side effects either. Is anyone going through this and are there any answers.
"Is anyone going through this and are there any answers"
You are dealing with the same questions I am dealing with. I have been getting treated for about two years.
I take Abilify and Wellbutrin. They call it anhedonia no lethargy. Anhedonia ! the feeling of no pleasure. I have been struggling with this since last year when I started the abilify. I complained about it enough until they finally referred me to ECT. I don't complain anymore.
I mean I am not going to go throught the ECT and it seems like a last resort so I figure they don't have an answer. However: it seems like the anhedonia is wearing off a bit. I think what's really happening is that we are adjusting to a new level of energy. I am Bipolar I and have been manic for a long time. I am used to going
100 mph in every direction. I don't have that kind of energy anymore so it seems like the world has slowed down. I don't do half as much as I used to.
Libito ! I don't know if it's just my age or if it is the medications but my libito recently died. Because I have an older brother ( 1 year older ) and he says his libito died that it is my age rather then the meds. I do plan to visit my doctor in the very near future and discuss the idea of Viagra....
It sounds like you are going through exactly the same stuff I have been experiencing. I have been very stressed out about it. But I am finally beginning to realize I don't have much choice. It's either the meds or the nut house again and that aint no fun either. I think we are both going to have to get used to our side effects. Good luck